Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 197, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2003, 8:34 PM MDT for Arthur County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 8:34 PM MDT (02:34 UTC)
- Expired
- Jul 7, 2003, 9:00 PM MDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Arthur County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 5:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3731 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
654 WUUS53 KLBF 080234 SVRLBF NEC005-080300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 833 PM MDT MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARTHUR COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 900 PM MDT * AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF ARTHUR...MOVING NORTHEAST AT 35 MPH. WINDS OVER 60 MPH HAVE BEEN REPORTED WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER ARTHUR AROUND 850 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THESE THUNDERSTORMS MAY PRODUCE WEAK...SHORT LIVED TORNADOS ALONG ITS LEADING EDGE. HOWEVER...THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. QUICKLY SEEK SAFETY IN A BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4171 10196 4142 10195 4143 10144 4171 10145 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:55 PM MDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 7, 2:55 PM MDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT MON JUL 7 2003 PCPN CHANCES THIS EVENING/TONIGHT MAIN FCST CHALLENGE. ANOTHER BUSY NIGHT AS MCS CONTINUING TO MOVE ACROSS EASTERN CWA EARLY THIS MORNING. ATMOSPHERE WILL TRY TO RELOAD TODAY WITH NEXT STRONG VORT SEEN IN WATER VAPOR ACROSS OR/ID. THIS FEATURE WILL BE ACCOMPANIED BY JET MAX ALSO MOVING ACROSS PAC NW. PRIOR TO LARGE MCS...SFC LOW WAS IN SE COLORADO WITH WARM FRONT ARCHING ACROSS NW INTO SOUTHERN NEB. CYCLOGENESIS SHOULD CONTINUE ACROSS NW HIGH PLAINS AS WESTERN VORT ADVANCES TODAY. THIS WILL ALLOW SOUTHERLY FLOW TO INCREASE ACROSS THE PLAINS TODAY WITH WARM FRONT MOST LIKELY LIFTING INTO NORTHERN PORTIONS OF THE STATE AS SFC LOW MOVES INTO BLACK HILLS REGION. STRONG WAA AND THETA-E ADVECTION AHEAD OF THE FRONT WILL OCCURE ACROSS N/E PORTIONS OF FA. THIS COMBINED WITH STRONG SHEAR AHEAD OF WAVE...SB CAPES 3000+...AND UPPER JET INTERACTION SHOULD LEAD TO ANOTHER SVR WEATHER OUTBREAK. WILL PUT BEST POPS N.EAST TAPERING TO SLGHT CHANCE FAR SW WHERE SOUNDINGS LESS IMPRESSIVE WITH WARM/DRY AIR WORKING IN ALOFT. HOWEVER WILL BE STRONG CONVERGENCE ALONG SFC TROF/DRYLINE AND FROPA LATER IN EVENING. Q-VECTS SHOWING STRONG SUBSIDENCE PUSHING IN BEHIND WAVE WITH PCPN ENDING W/E THROUGH BY SUNRISE WITH FROPA THROUGH CWA. ONLY MINOR CHANGES TO REMAINDER OF FCST. .LBF...NONE. DP
Hazardous weather outlook, Jul 7, 6:16 PM MDT, 2 hours 18 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-081100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 716 PM CDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST AND WEST CENTRAL NEBRASKA UNTIL MIDNIGHT CDT (11 PM MDT)... SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR AREAS MAINLY ALONG AND SOUTH OF HIGHWAY 2 AND 91. THE PRIMARY THREAT WILL BE LARGE...DAMAGING WINDS AND HEAVY RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE. AREAS NORTH OF THIS LINE CAN EXPECT SCATTERED THUNDERSTORMS BUT THE POTENTIAL FOR SEVERE STORM IS LESS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MID WEEK AS NUMEROUS UPPER LEVEL DISTURBANCES WILL BE TRAVELING OVER THE CENTRAL PLAINS IN WEST TO NORTHWEST FLOW ALOFT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY OR WEDNESDAY BUT THE HIGHEST LIKELY HOOD OF SEVERE WEATHER IS TONIGHT AND TUESDAY. THUNDERSTORMS ARE NOT EXPECTED THURSDAY THROUGH SUNDAY AS HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR AREAS SOUTH OF HIGHWAY 2. KAR
In the hours before
Local storm report, Jul 7, 8:15 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0915 PM CDT MON JUL 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0906 PM BIG SPRINGS NE 80 MPH TSTORM WIND
07/07/03 DEUEL
RLBLocal storm report, Jul 7, 8:26 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0926 PM CDT MON JUL 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM LEWELLEN NE 60 MPH TSTORM WIND
07/07/03 GARDEN LOST POWER
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:03 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 57 min |
| Jul 7, 8:08 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 52 min |
| Jul 7, 8:51 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln, McPherson | 54 min |
| Jul 7, 9:48 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 27 min |
| Jul 7, 9:50 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 55 min |
| Jul 7, 10:10 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 65 min |
| Jul 7, 10:51 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Jul 8, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.